MAUDE Adverse Event Report: AESCULAP AG BIOLOX DELTA PROSTH.HEAD 12/14 36MM S; HIP ENDOPROSTHESES - STEMS

AESCULAP AG BIOLOX DELTA PROSTH.HEAD 12/14 36MM S; HIP ENDOPROSTHESES - STEMS
Model Number NK650D
Medical Device Problem Code Component Incompatible (1108)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with nk650d - biolox delta prosth.Head 12/14 36mm s.According to the complaint description, the surgeon complains about the too tight head / conus connection in the exciat: intraoperatively, he had to change a used s head to an l head after reduction.Despite all his efforts, the stem came along with it when it was cut off.He then implanted a new 13 mm shaft and an l head.An additional medical intervention was necessary.Additional information was not provided nor available / was not available.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00372, (b)(4) + nu213t).
 
Additional Manufacturer Narrative
Updated h6: codes.Based upon investigation results, this event was re-evaluated and is considered no longer reportable due to risk file- no malfunction or serious injury.  investigation results: visual investigation: the provided hip implant components show no deviation or abnormalities.The provided components were examined visually and microscopically.Furthermore this case was discussed with a specialist from the product management.In the delivered condition the nk650d -> biolox delta prosth.Head 12/14 36mm s is still fixed on the nu213t -> excia t plasmapore 12/14 size 13mm.The cone connection of both components shows no abnormalities.  batch history review:  the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.  review of the complaint history revealed that no similar complaints have been filed against products from this batch number.  conclusion and measures / preventive measures:  based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Associated medwatch-reports: 9610612-2021-00372 ((b)(4)+ nu213t).

Brand Name
BIOLOX DELTA PROSTH.HEAD 12/14 36MM S
Common Device Name
HIP ENDOPROSTHESES - STEMS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11806653
Report Number9610612-2021-00373
Device Sequence Number19716553
Product Code LZO
UDI-Device Identifier04046963190491
UDI-Public4046963190491
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K082991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNK650D
Device Catalogue NumberNK650D
Device Lot Number52637439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;